Rapid Deterioration of a 75 Year-Old Male With Cardiac Tamponade: A Case of Retroperitoneal Hemorrhage on ECMO
This is a 75 y.o. male who rapidly developed an uncommon complication of presumed retroperitoneal bleed following initiation of extracorporeal membrane oxygenation (ECMO). While in the ICU he required multiple interventions, including ECMO, for cardiac tamponade. 3 days later, his condition rapidly deteriorated 1 hour after switching from venoarterial (VA) to venovenous (VV) ECMO. In this case presentation, we will discuss potential factors which may have led to this complication of ECMO and highlight the importance of closely monitoring patients on ECMO for hemostatic changes
Vrtar A, Lau S, Asbahi MF. Rapid deterioration of a 75 year-old male with cardiac tamponade: a case of retroperitoneal hemorrhage on ECMO. Presented at: American Society of Anesthesiologists Annual Meeting; 2023 Oct 15; San Francisco, CA.